MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC 4MM DBALL,M; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)

DEPUY SYNTHES PRODUCTS LLC 4MM DBALL,M; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Model Number M-4D-G1
Medical Device Problem Codes Excessive Heating (4030); Separation Problem (4043)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.Concomitant med products and therapy dates: attachment device, 1/1/2022 the initial reporter's phone number was not provided.Device history review: a device history review was performed which indicated that there were no relevant issues identified during the manufacture of the device that may have contributed to the reported condition.Device evaluation: the actual device has been returned and is currently pending evaluation.Once the investigation has been completed, and if additional information should become available, a supplemental medwatch report will be submitted accordingly.Udi:(b)(4).Please note that the reported event of the attachment device becoming unusually warm has been captured in medwatch (b)(4).
 
Event or Problem Description
This is report 2 of 2 of the event.It was reported from taiwan that the attachment device became unusually warm while in use with a cutter device.It was further reported that the cutter device was stuck inside the attachment device and it was believed that the cutter device could not be pulled out after surgery because of the bearing inside the attachment device and this cause the temperature to rise.It was not reported if the device was used in surgery, or if there was patient involvement.It was not reported if there were any delays in a surgical procedure or if a spare device was available.There were no reports of injuries, medical intervention or prolonged hospitalization.The exact date of the event was unknown.However, it was reported that the event occurred in 2022.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.H10 additional narrative: h6: device history review: a device history review was performed which indicated that there were no relevant issues identified during the manufacture of the device that may have contributed to the reported condition.Device evaluation: the actual device was returned for evaluation.During repair, it was determined that the reported condition that the attachment device became unusually warm while in use with a cutter device was not confirmed.Therefore, an assignable root cause for the reported condition of heat was not determined.However, during evaluation, it was determined that the device failed visual inspection as it was found that the diamond grid of the burr was partly missing and corrosion was identified on the shaft.It was noted that the most probable root cause for the found defect was normal wear over time.The assignable root cause was determined to be due to component failure from wear.Correction: h4: incorrect device manufacture date: the device manufacture date was incorrect in the initial report.The device manufacture date has been updated from 2/18/2021 to 4/16/2021.

Brand Name
4MM DBALL,M
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens 33410
Manufacturer Contact
kate karberg
4500 riverside drive
palm beach gardens, FL 
3035526892
MDR Report Key14874311
Report Number1045834-2022-00794
Device Sequence Number6920185
Product Code HBE
UDI-Device Identifier00845384012733
UDI-Public00845384012733
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K113476
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/18/2026
Device Model NumberM-4D-G1
Device Catalogue NumberM-4D-G1
Device Lot NumberR063144981
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/23/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2022
Supplement Date Received by Manufacturer07/15/2022
Initial Report FDA Received Date06/30/2022
Supplement Report FDA Received Date07/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown